Variable preconditioning for strongly nonlinear elliptic problems

B. Borsos, J. Karátson

Research output: Contribution to journalArticle


Variable preconditioning has earlier been developed as a realization of quasi-Newton methods for elliptic problems with uniformly bounded nonlinearities. This paper presents a generalization of this approach to strongly nonlinear problems, first on an operator level, then for elliptic problems allowing power order growth of nonlinearities. Numerical tests reinforce the convergence results.

Original languageEnglish
Pages (from-to)155-164
Number of pages10
JournalJournal of Computational and Applied Mathematics
Publication statusPublished - Apr 1 2019



  • Iterative methods
  • Nonlinear elliptic problems
  • Quasi-Newton methods
  • Variable preconditioning

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this